Crohn's Disease Forum » Treatment » Humira/Adalimumab » Had to stop Humira, possible Heart Issue anyone else? What can I expect from abrupt stop?


12-10-2018, 05:07 AM   #1
Dayblaze
 
Dayblaze's Avatar
 
Join Date: Aug 2015
Location: Long Island, New York
Had to stop Humira, possible Heart Issue anyone else? What can I expect from abrupt stop?

I just had my yearly physical, my EKG had suspicious activity, It was not clearly explained to me by my primary care physician, so I am not 100% clear on what he saw. He didn't look too concerned, he just saw something that wasn't present on my previous EKG from last year. He wanted to follow up with an echo cardiogram to look to see if I had enlarged ventricles from what he saw on the EKG. I just did the echo yesterday, and I will be seeing a cardiologist tomorrow to get the results.

I had a 6-month followup appointment the very same week with my specialist that prescribed the Humira to me 9 months ago, and when he saw the EKG, he removed me off of it immediately, stating that it is most likely nothing, but given the "new or worsening heart failure warning" on Humira he said it would be irresponsible for him to have me continue on Humira until I had a consultation with a cardiologist. I also now have to ask the cardiologist for clearance, and if I can go back on Humira, or if there is now something wrong with my heart.

Because everything is happening so quickly, I just wanted to know if anyone else had to stop Humira abruptly, and if so, what did you experience?

Also, I am just a bit freaked out as things are moving quickly. I am going from being pretty healthy, to living with Crohn's for 3 years with one hospitalization from a severe flare 9 months ago, hence the Humira. Now this, a wonky EKG and wondering what lies ahead....

At the least I would like to know if anyone else had this experience, and if they had to abruptly stop taking Humira? What did you experience from abruptly ceasing Humira? A bad flare? Other symptoms?

Any advice on what I should ask the Cardiologist?

Anyone else out there with a potential heart complication?

Just trying to gain perspective, as I feel like I just got transported into the twilight zone with all this happening within 1 1/2 weeks, and I am trying to come to terms with this new development.
12-16-2018, 02:32 AM   #2
Layla
Senior Member
 
Layla's Avatar
 
Join Date: Oct 2014
Location: New Zealand

My Support Groups:
Sorry this is happening to you.
I don't have heart issues afaik so no help there but I did stop humira after being on weekly shots. It made no difference at all, it's not like prednisone where you have to taper.

Humira wasn't helping me anymore so when I quit there was no difference.
If it was helping you I would expect for the symptoms to return slowly as the humira leaves your body. Here's hoping for a soft landing!
__________________
Layla
Diagnosed with UC in 1994, CD in 2014, "IBS" in between
Lactose intolerant, IgA deficient and Arthritis.
Resection due to strictures in 2014
Currently taking: amitriptyline, zinc, multi vitamin, b12 shots, Vit D, B complex, magnesium, calcium, Psyllium and the occasional iron infusion.

Previously on Remicade, Humira, Prednisone, Azathioprine, MTX, Pentasa, Asacol, Salofalk
02-26-2019, 05:02 AM   #3
Courtswife
 
Join Date: Feb 2019
Location: Ansonia, Connecticut
Just wondering how this turned out if you're still on here? I hope not too badly. I just had to skip one injection and having some symptoms and freaking out a bit.

I just had my yearly physical, my EKG had suspicious activity, It was not clearly explained to me by my primary care physician, so I am not 100% clear on what he saw. He didn't look too concerned, he just saw something that wasn't present on my previous EKG from last year. He wanted to follow up with an echo cardiogram to look to see if I had enlarged ventricles from what he saw on the EKG. I just did the echo yesterday, and I will be seeing a cardiologist tomorrow to get the results.

I had a 6-month followup appointment the very same week with my specialist that prescribed the Humira to me 9 months ago, and when he saw the EKG, he removed me off of it immediately, stating that it is most likely nothing, but given the "new or worsening heart failure warning" on Humira he said it would be irresponsible for him to have me continue on Humira until I had a consultation with a cardiologist. I also now have to ask the cardiologist for clearance, and if I can go back on Humira, or if there is now something wrong with my heart.

Because everything is happening so quickly, I just wanted to know if anyone else had to stop Humira abruptly, and if so, what did you experience?

Also, I am just a bit freaked out as things are moving quickly. I am going from being pretty healthy, to living with Crohn's for 3 years with one hospitalization from a severe flare 9 months ago, hence the Humira. Now this, a wonky EKG and wondering what lies ahead....

At the least I would like to know if anyone else had this experience, and if they had to abruptly stop taking Humira? What did you experience from abruptly ceasing Humira? A bad flare? Other symptoms?

Any advice on what I should ask the Cardiologist?

Anyone else out there with a potential heart complication?

Just trying to gain perspective, as I feel like I just got transported into the twilight zone with all this happening within 1 1/2 weeks, and I am trying to come to terms with this new development.
03-01-2019, 04:41 AM   #4
Nadia96
 
Join Date: Mar 2017

My Support Groups:
I was only on Humira for 8 weeks and then I had to abruptly stop it as it was giving me chest pains and shortness of breath, low oxygen levels. And also numbness down my right side of my body. I was hospitalised twice because of the chest pains. I am asthmatic so they didnít know whether it was triggering the asthma or was it solely from the Humira, they never knew. And also because I was suffering from numbness, my consultant straight away referred me to neurology and they performed a head mri to make sure it wasnít affecting my brain. The scan was normal, but he still stopped it as I suffered two side effects from the medicine and I was only 19
Reply

Crohn's Disease Forum » Treatment » Humira/Adalimumab » Had to stop Humira, possible Heart Issue anyone else? What can I expect from abrupt stop?
Thread Tools


All times are GMT -5. The time now is 12:47 PM.
Copyright 2006-2017 Crohnsforum.com